MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B409
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown vaginal procedure on (b)(6) 2024 and barbed suture was used.During the closure of the vaginal dome, the surgeon states that the suture device did not anchor in the tissue, showing that the thread does not have anchors formed.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 1/31/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.The following information was received: was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no findings available additional h6 component code: g07002 no device problem additional investigation summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received, two needle suture pieces that pertain to product code sxpp1b409.During the visual inspection of the returned samples, marks that appeared to be caused by a surgical instrument were observed on the body needles.The suture pieces were examined, damage and body fluids were noted along strands.As per the condition of the sample, the barbs could not be measured.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Due to the conditions of the returned samples, no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon for evaluation.The returned product revealed that it was received, two unused needle suture combinations, and eight unopened samples that pertained to product code sxpp1b409.During the visual inspection of the two needle suture combinations, the sutures were examined, and no issues related to barbs were observed.In order to evaluate the condition of the unopened samples, the packets were opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no anomalies were observed during evaluation.Ten barbs from each suture were measured and all met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18615772
Report Number2210968-2024-00840
Device Sequence Number7508927
Product Code NEW
UDI-Device Identifier10705031236127
UDI-Public10705031236127
Combination Product (Y/N)Y
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberSXPP1B409
Device Lot NumberTEBJDT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown